Autoimmune encephalitis after BBIBP-CorV (Sinopharm) COVID-19 vaccination: a case report

Miguel A. Vences, Mary M. Araujo-Chumacero, Edu Cardenas, Diego Canales, Arturo Alvarez, Ebelin Barja, Maria Fe Albujar, Diego Urrunaga-Pastor

Resultado de la investigación: Contribución a una revistaArtículorevisión exhaustiva

1 Cita (Scopus)

Resumen

Background: Vaccination is an important public health strategy; however, many neurological adverse effects are associated with COVID-19 vaccination, being encephalitis a rare manifestation. Case presentation: We present the case of a 33-year-old woman who received the first dose of the BBIBP-CorV vaccine against COVID-19 on April 4 and the second dose on April 28, 2021. Three days after receiving the second dose, she experienced a subacute episode of headache, fever, insomnia, and transient episodes of environment disconnection. We obtained negative results for infectious, systemic, and oncological causes. Brain magnetic resonance imaging showed lesions in the bilateral caudate nucleus and nonspecific demyelinating lesions at the supratentorial and infratentorial compartments. The results of the neuronal autoantibodies panel were negative. She had an adequate response to immunoglobulin and methylprednisolone; however, she experienced an early clinical relapse and received a new cycle of immunosuppressive treatment followed by a satisfactory clinical evolution. Conclusions: We report the first case of severe encephalitis associated with BBIBP-CorV (Sinopharm) vaccination in Latin America. The patient had atypical imaging patterns, with early clinical relapse and a favorable response to corticosteroid therapy.

Idioma originalInglés
Número de artículo427
Páginas (desde-hasta)427
PublicaciónBMC Neurology
Volumen22
N.º1
DOI
EstadoPublicada - dic. 2022

Huella

Profundice en los temas de investigación de 'Autoimmune encephalitis after BBIBP-CorV (Sinopharm) COVID-19 vaccination: a case report'. En conjunto forman una huella única.

Citar esto